Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Not able to see in dark and have slightly yellow eye. What is the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
my wife and I have recently returned from tenerife and her eyes now cannot see in the dark, they are slightly yellow can you explain the problem
Posted Sun, 28 Oct 2012 in Vision and Eye Disorders
Answered by Dr. Muhammad Ishfaq Habib 2 hours later

Thanks for the query

You haven't mentioned whether or not she has any co-morbidity like hypertension or diabetes. Those can also cause night blindness. However sudden night blindness is often caused by the deficiency of vitamin A which is responsible for the formation of rhodopsin. The defect can be corrected by proper dietary supplements of vitamin A.

I suggest her to visit a competent ophthalmologist for clinical examination.

Yellowish discoloration of sclera might be an indication of jaundice. It entails a liver check - liver function tests and ultrasound scan of the abdomen if the discoloration is significant.

Hope this answers your query. Let me know if you have other enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor